Georgia, 2004Heavy Rain in Georgia, August 25, 2004
August 25, 2004 · NWS FFC · 1 event in 1 county or zone
1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Aug 25, 9:00 AM EST, 3 hours 45 minutes earlier.
Area forecast discussion, Aug 25, 9:00 AM EST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1000 AM EDT WED AUG 25 2004
.UPDATE...ISOLATED SHOWERS HAVE INCREASED ACROSS PORTIONS OF NORTH
GEORGIA THIS MORNING. EXPECT SHOWERS TO CONTINUE THROUGH LATE
MORNING WITH AND INCREASE IN COVERAGE THIS AFTERNOON WITH DAYTIME
HEATING. MORNING FORECAST LOOKS ON TRACK OTHERWISE SO WILL JUST UP
POPS ACROSS THE NORTH TO 20 PERCENT.
.FFC WATCHES/WARNINGS/ADVISORIES...NONE.
&&
12
Hazardous weather outlook, Aug 25, 6:00 AM EST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
700 AM EDT WED AUG 25 2004
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251651-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
700 AM EDT WED AUG 25 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY.
...SCATTERED THUNDERSTORMS EXPECTED ACROSS NORTH AND CENTRAL GEORGIA
THIS AFTERNOON AND EVENING...
.SYNOPSIS...
AN AREA OF HIGH PRESSURE OVER THE EASTERN SEABOARD WILL CONTINUE TO
BUILD SLOWLY ACROSS THE SOUTHEASTERN UNITED STATES THROUGH THURSDAY.
GEORGIA WILL REMAIN UNDER A MOIST AND UNSTABLE AIR MASS TODAY WITH
ONLY WEAK UPPER LEVEL DYNAMICS.
.PRIMARY HAZARD...THE PRIMARY HAZARD FROM THUNDERSTORM DEVELOPMENT
WILL BE PERIODS OF HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING.
.DISCUSSION...
A SURFACE TO UPPER LEVEL RIDGE OF HIGH PRESSURE WILL CONTINUE TO
BUILD ACROSS THE EASTERN AND GULF COAST STATES THROUGH THURSDAY.
EVEN WITH THIS RIDGE BUILDING IN...GEORGIAS ATMOSPHERE WILL REMAIN
MOIST AND MARGINALLY UNSTABLE. COMBINE THAT WITH DAYTIME HEATING AND
GEORGIA SHOULD SEE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS NORTH
AND CENTRAL PORTIONS OF THE STATE THROUGH TONIGHT. NO SEVERE STORMS
ARE EXPECTED AS INSTABILITY INDICES REMAIN BELOW CRITICAL LEVELS AND
ATMOSPHERIC WINDS REMAIN WEAK ALSO. THE RIDGE SHOULD ALSO HELP TO
SUPPRESS AND MAJOR DEVELOPMENT AS WELL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
.DAY TWO THROUGH DAY SEVEN...THURSDAY THROUGH TUESDAY.
THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY.
&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.
In the hours before
Special weather statement, Aug 25, 11:07 AM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1207 PM EDT WED AUG 25 2004
GAZ021-251700-
1207 PM EDT WED AUG 25 2004
...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN CHEROKEE COUNTY UNTIL
100 PM EDT...
AT 1202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
SHOWERS AND THUNDERSTORMS OVER SOUTHWEST CHEROKEE COUNTY...MOVING
NORTH AT 5 TO 10 MPH.
ADDITIONAL RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED
WITH THESE STORMS OVER THE NEXT HOUR...ON TOP OF THE THE 1 TO 2
INCHES THAT HAVE ALREADY FALLEN IN THAT AREA THIS MORNING. DRIVERS
SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES.
PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. BE ALERT FOR RISING
WATER ON SMALL CREEKS AND STREAMS.
Special weather statement, Aug 25, 12:25 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
125 PM EDT WED AUG 25 2004
GAZ032-251830-
125 PM EDT WED AUG 25 2004
...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN COBB COUNTY UNTIL 230
PM EDT...
AT 119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
SHOWERS AND THUNDERSTORM OVER MARIETTA...MOVING NORTHEAST AT 5 MPH.
RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES HAVE FALLEN ACROSS MUCH OF
COBB COUNTY IN THE PAST COUPLE OF HOURS...AND AROUND 1 INCH OF
ADDITIONAL RAINFALL IS POSSIBLE WITH THESE STORMS OVER THE NEXT
HOUR. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. RISING
WATER CAN EXPECTED ON SMALL CREEKS AND STREAMS.
Heavy Rain, Cobb
- When
- August 25, 12:45 PM EST to 1:30 PM EST
- Where
- Cobb County, Kennesaw
- Reported by
- GOVT OFFICIAL
- Coordinates
- 33.942, -84.577 (the zone’s center; the record gives no point)
The Cobb County 911 Center reported minor street flooding on several streets in the area. In addition, some minor flooding was reported at a local shopping mall.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Guam, August 25, 20041 death · 3 injured · 1 event
- Lightning Strike in Florida, August 25, 20041 death · 2 injured · 1 event
- Flash Flood in Mississippi, August 25, 20041 death · $1,000 · 1 event
- Heat in Texas, August 25, 20041 death · 1 event
- Hail in Nebraska, August 25, 2004$2.0 million · 0.88 in hail · 2 events
- Lightning Strike in Kansas, August 25, 2004$300,000 · 1 event
- Tornado and Damaging Winds in Michigan, August 25, 2004$240,000 · F0 · 5 events
- Hail and Damaging Winds in Iowa, August 25, 2004$81,000 · 1.75 in hail · 15 events
- Lightning Strike in Florida, August 25, 2004$120,000 · 1 event
- Lightning Strikes in Florida, August 25, 20041 injured · $20,000 · 3 events
- Flash Flooding and Hail in Illinois, August 25, 20041.75 in hail · 14 events
- Hail and Damaging Wind in Texas, August 25, 2004$15,000 · 1 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420106.